Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A remark on angular complex dilatations of quasiconformal mappings


Author: Richard Fehlmann
Journal: Proc. Amer. Math. Soc. 104 (1988), 1071-1077
MSC: Primary 30C60; Secondary 30C75
DOI: https://doi.org/10.1090/S0002-9939-1988-0930251-3
MathSciNet review: 930251
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: By a theorem of Ortel an angular complex dilatation $ \kappa $ is extremal iff it is Teichmüllèr (quadratic differential with finite norm) or if it satisfies an integral condition involving the angular limits $ {\lambda _x}(\vartheta )$. We show that this second case occurs iff $ {\lambda _x}(\vartheta )$ can be given explicitly at a certain point $ x$, namely by $ {\lambda _x}(\vartheta ) = {\left\Vert \kappa \right\Vert _\infty }{e^{2i}}(\vartheta - {\vartheta _0})$. Moreover, we investigate this statement under the weaker condition of angularity when the uniformity part in its definition is dropped.


References [Enhancements On Off] (What's this?)

  • [F] R. Fehlmann, Über extremale quasikonforme Abbildungen, Comment. Math. Helv. 56 (1981), 558-580. MR 656212 (83e:30024)
  • [F-Sa] R. Fehlmann and K. Sakan, On the set of substantial boundary points for extremal quasiconformal mappings, Complex Variables, Theory and Appl. 6 (1986), 323-335. MR 871738 (87m:30040)
  • [H] R. S. Hamilton, Extremal quasiconformal mappings with prescribed boundary values, Trans. Amer. Math. Soc. 138 (1969), 399-406. MR 0245787 (39:7093)
  • [H-I-P] G. H. Hardy, A. E. Ingham and G. Polya, Theorems concerning mean values of analytic functions, Proc. Roy. Soc. Ser. A 113 (1927), 542-569.
  • [O1] M. Ortel, Integral means and the theorem of Hamilton, Reich and Strebel, Complex Analysis, Joensuu 1978 (Proc. Colloq. Complex Analysis, Joensuu, Finland), Ilpo Laine, Olli Lehto, and Tuomas Sorvali, eds., Lecture Notes in Math., vol. 747, Springer-Verlag, Berlin, Heidelberg and New York, 1979, pp. 301-308. MR 553056 (81b:30046)
  • [02] -, Extremal quasiconformal mappings with angular complex dilatation, Indiana Univ. Math. J. 31 (1982), 435-447. MR 652827 (83f:30019)
  • [R] E. Reich, On the relation between local and global properties of boundary values for extremal quasiconformal mappings, Discontinuous Groups and Riemann Surfaces, Ann. of Math. Stud., no. 79, Princeton Univ. Press, 1974, pp. 391-407. MR 0361066 (50:13512)
  • [R-St] E. Reich and K. Strebel, Extremal quasiconformal mappings with given boundary values, Contributions to Analysis, A Collection of Papers Dedicated to Lipman Bers, Academic Press, New York, 1974, pp. 375-391. MR 0361065 (50:13511)
  • [St1] K. Strebel, Zur Frage der Eindeutigkeit extremaler quasikonformer Abbildungen des Einheits-kreises. II, Comment. Math. Helv. 39 (1964), 77-89. MR 0176071 (31:346)
  • [St2] -, On the existence of extremal Teichmüller mappings, J. Analyse Math. 30 (1976), 464-480. MR 0440031 (55:12912)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30C60, 30C75

Retrieve articles in all journals with MSC: 30C60, 30C75


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0930251-3
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society